Alert archive / Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 44, NWS Blacksburg, VA

April 13, 20207 counties in Virginia; Rockingham County, Stokes County, Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 13, 2020, 4:35 AM EDT for 7 counties in Virginia; Rockingham County, Stokes County, Yadkin County, North Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2020, 4:35 AM EDT (08:35 UTC)
Expired
Apr 13, 2020, 5:30 AM EDT
In force
55 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Rockingham County, NC, Stokes County, NC, Yadkin County, NC, Bedford County, VA, Campbell County, VA, City of Martinsville, VA, Franklin County, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 48 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2020-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 363 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
363 m²/s²
0-3 km storm-relative helicity
605 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:12 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 13, 2:12 AM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
212 AM EDT Mon Apr 13 2020

.SYNOPSIS...
A strong spring storm system will impact our weather this
morning producing strong gusty winds, heavy rain, and the
potential for strong to severe thunderstorms. Cooler weather
returns for midweek as a series of weak cold fronts drop
southeast across the area.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 205 AM EDT Monday...

Leading edge of convection associated with vort and low level
convergence moving across the VA foothills/NC piedmont. The 00z
Nested Nam had this idea but seems about an hour slow, with HRRR
doing a good job as well. Some storm damage earlier in NC with
this, but appears mixing is being somewhat limited with weak
wedge, but this will change through the morning.

Broad area of moderate to heavy rain exists across the
mountains. The main line from eastern TN to Georgia will head
east between 4am and 9am, with threat of severe winds, hail and
possibly tornadoes ramping up, with the tornadic threat more in
the piedmont toward 6am-9am. Made adjustments to the forecast to
reflect this. May extend the flash flood watch up and along
either side of the Blue Ridge soon per rainfall rates of 2-3"/hr
possible, but more of a 2-3 inches possible thru 7am will lead
to potential flash flood issues.

Expect main line of convection to head east of the forecast area
by 8-11am, with biggest threat east of a Lynchburg-Danville-
Reidsville line for possible tornadoes and damaging winds with
bowing segments and supercells. This has been highlighted in the
Hazardous Weather Outlook.

Will keep the wind advisory as is, but strong low level jet
exits by midday/early afternoon, but strong pressure rises in
the afternoon should hold stronger winds into late afternoon.

We will see showers ending quickly from west to east, with
shortwave energy rounding the main trough in the afternoon to
linger showers in the mountains. Temperatures should be warm
with cold advection lagging.

Weak high pressure should build overhead during Monday night, which
will set up a chilly night across the Mid Atlantic.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 200 AM EDT Monday...

***DUE TO ACTIVE WEATHER THIS MORNING THE FORECAST FOR THIS
 PERIOD WAS NOT CHANGED***

Tuesday morning appears quiet, but high pressure should give
way to an approaching cold front by late Tuesday. Rain chances
should increase on Tuesday night, and confidence is increasing
that the rain will change to snow showers in the higher
elevations. Some flurries may even spread across a good portion
of areas along and west of the Blue Ridge by Wednesday morning
as temperatures dip close to freezing. However, it appears that
most of the Piedmont will remain with just cold rain.

Any appreciable snowfall accumulations from Tuesday night into
Wednesday morning seem to be confined to the higher elevations
across southeast West Virginia and the Alleghany Highlands of
Virginia. There are a few models that push the accumulating snowfall
further eastward toward the I-81 corridor, but it is too uncertain
at this time due to the moisture moving away from the mountains by
midday. Drier air will arrive by Wednesday evening as high pressure
noses over North Carolina. A weak frontal boundary could cross over
West Virginia by Wednesday night, which may allow a slight chance
of light snow showers for the highest peaks of Greenbrier
County.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 300 PM EDT Saturday...

This forecast period starts with zonal flow aloft and high pressure
building in at the surface. This keeps the weather dry until later
Friday. By Friday, guidance becomes divergent in agreement, leading
to a more ensemble heavy forecast. A shortwave trough passes through
the area later Friday into Saturday, bringing the opportunity for
rainfall into saturday evening. A brief window of dry weather
arrives Saturday into sunday with the return of high pressure before
another shortwave trough passes the second part of Sunday.

Thanks to mostly zonal flow throughout and no foreseeable
significant systems, temperatures look fairly seasonal with highs
each day in the 50-60s and lows in the 40-50s.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 130 AM EDT Monday...

Flying conditions will be poor and not recommended through
about 12-14z today due to strong low level jet/heavy rain/lower
cigs and potential for strong/severe thunderstorms.

Conditions improve from west to east in the 12z-16z time frame
but winds will stay gusty from south-southwest turning west in
the afternoon behind the front.

Forecast confidence is high on poor weather conditions but as
far actual ceilings/vsbys, moderate, due to fluctuations
expected between heavier downpours. Forecast confidence is also
higher after frontal passage and mainly VFR, though some MVFR
could linger through the afternoon at BLF.

Extended Aviation Discussion...

Turbulent mixing from the wind will gradually diminish Monday
night before ending Tuesday. Clearing, on the other hand, is
expected to be temporary. Lowering cloud bases and potential for
sub-VFR ceilings will spread back into the area from an area of
low pressure that forms along the southeast coast Tuesday-
Wednesday.

Should be VFR Thursday with high pressure arriving from the
TN/OH Valley.

&&

.HYDROLOGY...
As of 200 AM EDT Monday...

Ongoing moderate/heavy rain brining some rates of 2-3
inches/hour but overall appears 2-3 inches in the 3-6 hour
period through 8am will bring potential for flash flooding, then
flooding, mainly west of the Blue Ridge, so added these areas to
the flash flood watch.

Will have to watch smaller rivers and headwaters for possible
flooding as well, then main stem downstream. Current forecasts
suggest minor flooding along the New River at Allisonia, and the
Greenbrier River at Alderson, with ensemble forecasts also
suggesting possible flooding along the upper Roanoke and James
River basin.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 4 PM EDT this afternoon for VAZ007-009>020-
     022>024-032>035-043>047-058-059.
     Flash Flood Watch until 9 AM EDT this morning for VAZ007-
     009>020-022>024-032>035.
NC...Wind Advisory until 4 PM EDT this afternoon for NCZ001>006-
     018>020.
     Flash Flood Watch until 9 AM EDT this morning for NCZ001>003-
     018-019.
WV...Wind Advisory until 4 PM EDT this afternoon for WVZ042>044-507-
     508.
     Flash Flood Watch until 9 AM EDT this morning for WVZ042>044-
     507-508.

&&

SYNOPSIS...PM/WP
NEAR TERM...BMG/PM/WP
SHORT TERM...PW/WP
LONG TERM...RR
AVIATION...BMG/PM/WP
HYDROLOGY...PM/WP
Hazardous weather outlook, Apr 13, 2:01 AM EDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
201 AM EDT Mon Apr 13 2020

VAZ007-009>014-018>020-022>024-WVZ042>044-507-508-140615-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
201 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Flash Flood Watch.

In addition, severe thunderstorms are possible, which may produce
damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Flash Flood Watch.

In addition, severe thunderstorms are possible, early Monday which
may produce damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ001>003-018-019-VAZ015>017-032-140615-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd-Patrick-
201 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and southwest Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

In addition, severe thunderstorms are possible, which may produce
damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

In addition, severe thunderstorms are possible, which may produce
damaging winds early Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ004>006-020-VAZ043>047-058-059-140615-
Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
201 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia and south central
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

In addition, severe thunderstorms are possible, which may produce
large hail, damaging winds, isolated tornadoes, and heavy rain that
could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

In addition, severe thunderstorms are likely, which may produce
large hail, damaging winds, isolated tornadoes, and heavy rain that
could lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

VAZ033>035-140615-
Franklin-Bedford-Amherst-
201 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Flash Flood Watch.

In addition, severe thunderstorms are possible, which may produce
large hail, damaging winds, and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Flash Flood Watch.

In addition, severe thunderstorms are likely, which may produce
large hail, damaging winds, and isolated tornadoes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, Apr 13, 3:02 AM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
302 AM EDT Mon Apr 13 2020

VAZ046-047-130730-
Buckingham-Appomattox-
302 AM EDT Mon Apr 13 2020

...A LINE OF SHOWERS WILL AFFECT NORTH CENTRAL APPOMATTOX AND
CENTRAL BUCKINGHAM COUNTIES...

At 300 AM EDT, radar indicated showers were located along a line
extending from near Centenary to near Tower Hill. Movement was
northeast at 70 mph.

Winds in excess of 40 mph and rainfall rates of 1 to 2 inches are
possible with a few of these showers. Thunderstorms may develop
along this line of showers.

Locations impacted include...
Buckingham...
New Canton...
Gold Hill...
Toga...
Centenary...
and Tower Hill.

Do not drive your vehicle through flooded roadways.

LAT...LON 3764 7825 3741 7883 3769 7867 3768 7866
      3768 7864 3770 7865 3773 7864 3776 7861
      3775 7858 3776 7855 3776 7851 3780 7849
      3776 7847 3775 7844 3773 7836 3772 7834
      3769 7824
TIME...MOT...LOC 0700Z 235DEG 59KT 3770 7862 3746 7878

DS
Local storm report, Apr 13, 3:23 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     NON-TSTM WND DMG 3 W FIELDALE            36.70N 80.00W
04/13/2020                   HENRY              VA   PUBLIC

            TREE DOWN ON DILLONS FORK ROAD PARTIALLY
            BLOCKING LANE WHEN COME AROUND CURVE JUST
            PAST PLASTER RD.

&&

WHP
Special weather statement, Apr 13, 3:23 AM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
323 AM EDT Mon Apr 13 2020

NCZ003-004-020-VAZ016-032-130800-
Stokes-Yadkin-Surry-Patrick-Carroll-
323 AM EDT Mon Apr 13 2020

...A STRONG THUNDERSTORM WILL AFFECT
EASTERN SURRY...NORTHWESTERN STOKES...NORTH CENTRAL YADKIN...
SOUTHEASTERN CARROLL AND SOUTHWESTERN PATRICK COUNTIES...

At 323 AM EDT, a strong thunderstorm was located over Fairview,
moving northeast at 65 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Mount Airy...
Fairview...
Flat Rock...
Dobson...
Boonville...
Cana...
and Laurel Fork.

LAT...LON 3621 8071 3629 8084 3675 8054 3660 8027
TIME...MOT...LOC 0723Z 215DEG 55KT 3631 8073

RR
Special weather statement, Apr 13, 4:00 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
400 AM EDT Mon Apr 13 2020

VAZ017-032-130815-
Patrick-Floyd-
400 AM EDT Mon Apr 13 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FLOYD AND CENTRAL
PATRICK COUNTIES...

At 400 AM EDT, a strong thunderstorm was located near Meadows Of Dan,
or 7 miles northwest of Stuart, moving northeast at 55 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Floyd...
Woolwine...
Meadows Of Dan...
Mabry Mill...
Buffalo Ridge...
Rocky Knob Recreation Area...
and Charity.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3669 8046 3693 8035 3688 8023 3687 8023
      3687 8021 3682 8010 3662 8034
TIME...MOT...LOC 0800Z 212DEG 49KT 3669 8039

DS
Local storm report, Apr 13, 4:10 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     TSTM WND DMG     1 SSW ROARING RIVER     36.21N 81.00W
04/12/2020                   WILKES             NC   911 CALL CENTER

            A STRONG THUNDERSTORM WITH DAMAGING WINDS
            BROUGHT A TREE DOWN IN ROARING RIVER.

&&

RR
Local storm report, Apr 13, 4:25 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
425 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     FLASH FLOOD      BOONE                   36.21N 81.68W
04/13/2020                   WATAUGA            NC   PUBLIC

            BASEMENT FLOODING.

&&

WHP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 11:50 PM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Grayson, Patrick, City of Galax12 hr
Apr 12, 11:59 PM EDTSpecial Weather StatementRNKFloyd31 min
Apr 13, 12:18 AM EDTAreal Flood AdvisoryRNKGrayson12 hr
Apr 13, 12:24 AM EDTSpecial Weather StatementRNKPatrick36 min
Apr 13, 12:44 AM EDTAreal Flood AdvisoryRNKBland, Giles, Montgomery, Pulaski, Smyth, Tazewell and 2 more12 hr
Apr 13, 1:04 AM EDTSpecial Weather StatementRNKBedford, Franklin, Henry, City of Martinsville26 min
Apr 13, 1:32 AM EDTFlash Flood WarningRNKSmyth9 hr
Apr 13, 1:33 AM EDTSpecial Weather StatementRNKAmherst, Bedford, Henry, City of Lynchburg, City of Martinsville27 min
Apr 13, 1:39 AM EDTSpecial Weather StatementRNKMontgomery, Patrick, City of Radford36 min
Apr 13, 2:03 AM EDTSpecial Weather StatementRNKAmherst, City of Lynchburg27 min
Apr 13, 2:14 AM EDTAreal Flood AdvisoryRNKAmherst, Appomattox, Bedford, Botetourt, Craig, Franklin and 7 more12 hr
Apr 13, 2:33 AM EDTSpecial Weather StatementRNKCampbell27 min
Apr 13, 2:34 AM EDTSpecial Weather StatementRNKFloyd26 min
Apr 13, 2:42 AM EDTFlash Flood WarningRNKCarroll, Floyd, Franklin, Patrick6 hr
Apr 13, 2:48 AM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Patrick27 min
Apr 13, 3:02 AM EDTSpecial Weather StatementRNKBuckingham28 min
Apr 13, 3:47 AM EDTFlash Flood WarningRNKCarroll, Floyd, Grayson, Montgomery, Pulaski, Roanoke and 5 more6 hr
Apr 13, 4:00 AM EDTSpecial Weather StatementRNKPatrick15 min
Apr 13, 5:01 AM EDTTornado WarningRNKFranklin, Henry, Pittsylvania, City of Martinsville29 min
Apr 13, 5:16 AM EDTFlash Flood WarningRNKTazewell3 hr
Apr 13, 5:19 AM EDTTornado WarningRNKHenry, Pittsylvania26 min
Apr 13, 5:25 AM EDTFlash Flood WarningRNKBedford, Botetourt, Floyd, Franklin, Rockbridge3 hr
Apr 13, 5:30 AM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax, Pittsylvania, City of Danville60 min
Apr 13, 5:36 AM EDTTornado WarningRNKPittsylvania, City of Danville24 min
Apr 13, 5:48 AM EDTSevere Thunderstorm WarningRNKBuckingham57 min
Apr 13, 5:56 AM EDTTornado WarningRNKCharlotte, Halifax, Pittsylvania34 min
Apr 13, 6:02 AM EDTFlash Flood WarningRNKBedford, Franklin, Henry, Patrick, City of Lynchburg, City of Martinsville4 hr
Apr 13, 6:21 AM EDTFlash Flood WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington4 hr
Apr 13, 6:25 AM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax50 min
Apr 13, 7:01 AM EDTRiver Flood WarningRNKTazewell12 hr
Apr 13, 8:35 AM EDTAreal Flood WarningRNKBedford, Botetourt, Franklin12 hr
Apr 13, 8:47 AM EDTAreal Flood WarningRNKCarroll, Floyd, Patrick6 hr
Apr 13, 9:02 AM EDTAreal Flood WarningRNKGiles15 hr
Apr 13, 9:30 AM EDTRiver Flood WarningRNKRoanoke, City of Roanoke, City of Salem35 hr
Apr 13, 9:30 AM EDTRiver Flood WarningRNKPittsylvania24 hr
Apr 13, 9:46 AM EDTRiver Flood WarningRNKSmyth18 hr
Apr 13, 9:55 AM EDTAreal Flood WarningRNKMontgomery, Pulaski, Roanoke, Wythe, City of Radford6 hr
Apr 13, 10:12 AM EDTAreal Flood WarningRNKRockbridge, City of Buena Vista, City of Lexington5 hr
Apr 13, 10:37 AM EDTAreal Flood WarningRNKSmyth5 hr
Apr 13, 11:15 AM EDTSpecial Weather StatementRNKAmherst, Bedford, Campbell, City of Buena Vista, City of Lexington, City of Lynchburg30 min
Apr 13, 11:40 AM EDTRiver Flood WarningRNKCarroll, Grayson, City of Galax9 hr
Apr 13, 11:40 AM EDTRiver Flood WarningRNKPulaski, Wythe39 hr
Apr 13, 11:40 AM EDTRiver Flood WarningRNKMontgomery, Pulaski, City of Radford43 hr
Apr 12, 10:47 PM EDTSevere Thunderstorm WarningRNKWilkes, Yadkin28 min
Apr 12, 11:17 PM EDTSpecial Weather StatementRNKWilkes13 min
Apr 12, 11:37 PM EDTSpecial Weather StatementRNKSurry8 min
Apr 13, 12:29 AM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Watauga, Wilkes31 min
Apr 13, 1:11 AM EDTSpecial Weather StatementRNKAlleghany19 min
Apr 13, 2:18 AM EDTSpecial Weather StatementRNKAshe27 min
Apr 13, 2:24 AM EDTFlash Flood WarningRNKAlleghany, Ashe, Watauga6 hr
Apr 13, 2:25 AM EDTSpecial Weather StatementRNKSurry35 min
Apr 13, 3:23 AM EDTSpecial Weather StatementRNKSurry37 min
Apr 13, 3:45 AM EDTFlash Flood Warning EmergencyCatastrophic damage threatRNKWatauga6 hr
Apr 13, 4:06 AM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin24 min
Apr 13, 4:12 AM EDTTornado WarningRNKSurry, Yadkin33 min
Apr 13, 5:58 AM EDTTornado WarningRNKCaswell47 min
Apr 13, 8:31 AM EDTAreal Flood WarningRNKAshe6 hr
Apr 13, 9:33 AM EDTAreal Flood WarningRNKWatauga6 hr
Apr 13, 5:56 PM EDTAreal Flood WarningRNKMercer6 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2020Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.